Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 59, NWS Charleston, SC

August 13, 20184 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2018, 4:08 PM EDT for 4 counties in Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2018, 4:08 PM EDT (20:08 UTC)
Expired
Aug 13, 2018, 5:15 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS52 KCHS 132008
SVRCHS
GAC029-051-179-191-132115-
/O.NEW.KCHS.SV.W.0059.180813T2008Z-180813T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
408 PM EDT MON AUG 13 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Bryan County in southeastern Georgia...
  Liberty County in southeastern Georgia...
  McIntosh County in southeastern Georgia...
  Chatham County in southeastern Georgia...

* Until 515 PM EDT.

* At 408 PM EDT, severe thunderstorms were located along a line
  extending from 15 miles southeast of Richmond Hill to near Tibet,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
  Eulonia, Valona and Little Saint Simons Island.

This warning includes I-95 in Georgia between mile markers 50 and 71,
and between mile markers 79 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3129 8142 3133 8144 3138 8155 3154 8167
      3157 8157 3170 8149 3167 8144 3174 8132
      3185 8144 3191 8134 3182 8098 3171 8110
      3162 8110 3140 8123 3137 8122 3135 8124
      3132 8123 3129 8127
TIME...MOT...LOC 2008Z 272DEG 13KT 3174 8118 3156 8160 

HAIL...0.75IN
WIND...60MPH
 
$$
4 follow-up statements
802 
WWUS52 KCHS 132027
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
427 PM EDT MON AUG 13 2018

GAC029-051-179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Liberty GA-McIntosh GA-Chatham GA-
427 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BRYAN...LIBERTY...MCINTOSH AND CHATHAM COUNTIES...

At 426 PM EDT, severe thunderstorms were located along a line
extending from 17 miles southeast of Richmond Hill to near Tibet,
moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.

This warning includes I-95 in Georgia between mile markers 50 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
      3157 8157 3170 8149 3167 8144 3174 8132
      3179 8136 3187 8120 3178 8102 3171 8110
      3162 8110 3140 8123 3137 8122 3135 8124
      3132 8123
TIME...MOT...LOC 2026Z 272DEG 13KT 3174 8111 3156 8153 

HAIL...0.75IN
WIND...60MPH
 
$$
071 
WWUS52 KCHS 132038
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
438 PM EDT MON AUG 13 2018

GAC029-051-179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Liberty GA-McIntosh GA-Chatham GA-
438 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BRYAN...LIBERTY...MCINTOSH AND CHATHAM COUNTIES...

At 438 PM EDT, severe thunderstorms were located along a line
extending from 18 miles southeast of Richmond Hill to 7 miles
southeast of Tibet, moving east at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.

This warning includes I-95 in Georgia between mile markers 50 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
      3157 8157 3170 8149 3167 8144 3174 8132
      3175 8118 3174 8116 3173 8116 3174 8121
      3171 8113 3176 8116 3178 8103 3171 8110
      3162 8110 3140 8123 3135 8124 3132 8123
TIME...MOT...LOC 2038Z 277DEG 10KT 3172 8111 3156 8149 

HAIL...0.75IN
WIND...60MPH
 
$$
538 
WWUS52 KCHS 132043
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
443 PM EDT MON AUG 13 2018

GAC029-051-132053-
/O.CAN.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Chatham GA-
443 PM EDT MON AUG 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND CHATHAM COUNTIES IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
      3157 8157 3170 8149 3167 8144 3171 8130
      3172 8112 3171 8110 3162 8110 3140 8123
      3135 8124 3132 8123
TIME...MOT...LOC 2043Z 281DEG 13KT 3168 8109 3156 8147 

$$

GAC179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Liberty GA-McIntosh GA-
443 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...

At 443 PM EDT, severe thunderstorms were located along a line
extending from 21 miles southeast of Richmond Hill to 8 miles
southeast of Tibet, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.

This warning includes I-95 in Georgia between mile markers 50 and 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
      3157 8157 3170 8149 3167 8144 3171 8130
      3172 8112 3171 8110 3162 8110 3140 8123
      3135 8124 3132 8123
TIME...MOT...LOC 2043Z 281DEG 13KT 3168 8109 3156 8147 

HAIL...0.75IN
WIND...60MPH
 
$$
022 
WWUS52 KCHS 132104
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
504 PM EDT MON AUG 13 2018

GAC179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Liberty GA-McIntosh GA-
504 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...

At 504 PM EDT, severe thunderstorms were located along a line
extending from 21 miles northeast of Darien to 9 miles south of
Tibet, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Harris Neck, St. Catherines Island, Eulonia, Valona, South Newport,
Cox, Meridian and Townsend.

This warning includes I-95 in Georgia between mile markers 50 and 68.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3150 8162 3157 8157 3166 8141 3172 8112
      3171 8110 3162 8110 3142 8122 3138 8155
TIME...MOT...LOC 2104Z 034DEG 11KT 3161 8120 3149 8154 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:16 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 13, 2:16 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
216 PM EDT Mon Aug 13 2018

.SYNOPSIS...
Low pressure will persist over inland areas today before a weak
front drifts into the area and dissipates during the middle of
the week. High pressure will prevail during the second half of
the week before low pressure returns during the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 2 PM: Latest SPC analysis indicated a pool of 4500 J/kg of
CAPE across the CHS area with 4000 J/kg across the rest of the
forecast area. A band of >1000 J/kg is current pushing from the
west. Visible satellite indicates a enhanced area of cumulus
from Jamestown west to Summerville. This line should see
stronger updrafts over the next hour or two. Based on the DCAPE
and instability values, storms with dBZ cores in the 28-29 kft
range could produce damaging wind gusts.

As of 1040 AM: Coastal thunderstorms have started to weaken off
the Charleston County coast. These storms are expected to
continue to dissipate headed into the mid-day hours. The mid-
level water vapor indicates the position of the trough axis,
pushing toward the coast. CAMs indicate that thunderstorms
will develop along and ahead of this feature this afternoon,
especially across the CHS Tri-county area. I will update the
forecast to increase PoPs, QPF, and weather during the
afternoon. There is some potential for training cells to occur
over the Highway 17 corridor, over Downtown Charleston, possibly
resulting in excessive rainfall rates.

Previous Discussion:
Today: The southern flanks of a substantial mid level cut-off
low pressure area will reside over the Carolinas today. A decent
short wave will rotate through the base of the low, impacting
areas to our north from Eastern NC to the Mid Atlc. The forecast
for the local area today is a bit on the tricky side with a
drier deep layered air shifting into our western zones today
while increasing upper difluence is noted along coastal SC zones
during the afternoon hours while sea breeze moisture
convergence becomes maximized. We maintained a good persistence
forecast with highs in the mid 90s well inland to the lower 90s
coast today.

Convection: The flair of the models for several runs now
continues to show similar solutions with much of the
uncertainties riding on the mesoscale subtleties and the
arrival of drier air upstream. Convective initiation looks to
develop earliest across Southeast SC then later in the day
in GA. We have opted to maintain general POP scheme persistence
as chance POPs still in line with overall model trends similar
to previous thinking. The main issue revolves around tstm
intensity today as quite a bit of coastal instability is progged
ahead of a well defined region of much higher DCAPES advecting
east with the drier upper levels later today. The latest CAM
output shows much of the coverage at 18Z-22Z today should be
confined right to the sea breeze along the coastal zones. Some
of these storms could be locally strong/severe if the atmosphere
remains uncontaminated from any earlier convection up to that
point. Late day or evening tstms in the eastern half of
Southeast GA may also be strong with a localized damaging wind
risk but confidence is not good timing uncertainties between
models is rather substantial and mesoscale boundaries the big
players.

Tonight: Convection could linger along coastal GA with mainly
dry weather elsewhere. Lows will be a bit cooler with some near
70 degree readings far inland to the mid 70s coast.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Conditions will trend drier into mid-week as a mid/upper lvl low
centered north of the region slowly shifts off the Mid-Atlantic and
Northeast coast Tuesday into early Wednesday before a ridge of high
pressure expands over the region from the Atlantic by Thursday.
However, chances of showers and thunderstorms are still possible on
Tuesday, especially closer to the coast as a weak sfc front attempts
to shift into the area before stalling and/or dissipating through
Wednesday. A prevailing west/northwest flow aloft should also help
keep most locations drier well inland and warm sfc temps into the
lower 90s Tuesday, then limit most convection and support slightly
warmer temps into the low/mid 90s on Wednesday. By Thursday, a more
typical summertime pattern will be in place with the Atlantic ridge
expanding aloft and the area remaining between weak low pressure
inland and Atlantic high pressure at the sfc. The pattern should
support another day of warm temps on Thursday with highs peaking in
the low/mid 90s and a slight chance to chance of showers and
thunderstorms, mainly during the afternoon/evening. Overnight lows
should range in the low/mid 70s through mid week.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A typical summertime pattern should persist into early Friday as
high pressure prevails aloft and a sfc trough of low pressure
remains less pronounced inland. However, greater chances of precip
should return this weekend as a mid/upper lvl trough of low pressure
quickly advances over the Midwest and Northeast states and forces
the Atlantic high to weaken and retreat offshore. Greatest chances
of precip should occur inland and north late weekend into early next
week, closer to a trough axis west of the area and a front
approaching the Mid-Atlantic states to the north. Once the mid/upper
lvl trough of low pressure shifts offshore late Monday, the Atlantic
ridge of high pressure should return aloft. Overall high temps
should peak into the lower 90s, with temps perhaps a degree or two
cooler late weekend into early next week should greater precip
coverage occur. Lows should range in the mid/upper 70s, warmest near
the coast.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
At the onset of the 18Z TAFs, showers and thunderstorms were
developing in the vicinity of both KCHS and KSAV. These
thunderstorms may strengthen quickly during the mid to late
afternoon. I will keep the mention as VCTS at KSAV and TEMPO
TSRA at KCHS between 20Z-23Z. The convection is forecast to
shift offshore around sunset. The remainder of the TAFs will
feature steady SW winds and VFR conditions.

Extended Aviation Outlook: VFR conditions should prevail at CHS and
SAV terminals Tuesday through Thursday. Brief flight restrictions
are possible with afternoon/evening showers and thunderstorms this
weekend.

&&

.MARINE...
Today through Saturday: Conditions are expected to remain below
Small Craft Advisory levels through late week. However, a somewhat
tightened pressure gradient between low pressure inland and high
pressure offshore will support southwest/south winds up to 15-20
kt at times through at least Tuesday. Strong thunderstorms are
possible later today into tonight with a risk for localized
strong wind gusts near shore, very heavy rainfall and deadly
lightning strikes.

High pressure building over the coastal waters should lead to a
more relaxed gradient and south/southwest winds topping out
near 15 kt Wednesday and Thursday, before the gradient tightens
once again this weekend and results in wind speeds up to 15-20
kt between low pressure inland and high pressure over the
western Atlantic. Seas will generally range between 2-4 ft into
Tuesday, then slowly subside to 1-3 ft Wednesday into Thursday,
before building back to 2-4 ft by this weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...NED
MARINE...
Hazardous weather outlook, Aug 13, 4:33 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
433 AM EDT Mon Aug 13 2018

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-140845-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
433 AM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Aug 13, 3:13 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     1 NNW RICHMOND HILL     31.95N  81.32W
08/13/2018                   BRYAN              GA   911 CALL CENTER

            TWO TREES DOWN REPORTED IN RICHMOND HILL. ONE SMALL
            TREE FELL ON CAR IN RICHMOND HILL LIBRARY PARKING LOT.
            NO ONE WAS IN THE CAR. THE SECOND TREE WAS UPROOTED IN
            THE WHITE OAK VILLAGE SUBDIVISION.

&&

EVENT NUMBER CHS1800745

ETM
Special weather statement, Aug 13, 3:19 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
319 PM EDT MON AUG 13 2018

GAZ116-117-138-139-132000-
Coastal Liberty-Inland Liberty-Inland Bryan-Coastal Bryan-
319 PM EDT MON AUG 13 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 319 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Belfast to
Sunbury, and moving east at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Sunbury and Belfast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3179 8142 3183 8144 3183 8126 3177 8117
      3175 8117 3171 8127
TIME...MOT...LOC 1919Z 267DEG 14KT 3182 8137 3178 8128
Special weather statement, Aug 13, 3:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
348 PM EDT MON AUG 13 2018

GAZ116-138-132000-
Inland Liberty-Inland Bryan-
348 PM EDT MON AUG 13 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 348 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Flemington to 6
miles east of McIntosh, and moving northeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

These storms will remain over mainly rural areas of Bryan and Liberty
Counties, including the following locations: Limerick and Fleming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3194 8142 3183 8128 3183 8142 3193 8154
TIME...MOT...LOC 1948Z 236DEG 13KT 3192 8151 3184 8141
Special weather statement, Aug 13, 3:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
355 PM EDT MON AUG 13 2018

GAZ116-117-119-138>141-132045-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-
355 PM EDT MON AUG 13 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND CHATHAM COUNTIES...

At 355 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Halfmoon
Landing to near Jones, and moving southeast at 20 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Riceboro, Belfast, Crescent, Halfmoon Landing, Harris Neck, Shellman
Bluff, St. Catherines Island and Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 8149 3190 8148 3189 8134 3180 8118
      3177 8116 3175 8111 3172 8109 3168 8111
      3162 8110 3155 8114 3146 8138
TIME...MOT...LOC 1955Z 320DEG 18KT 3172 8123 3166 8144
Local storm report, Aug 13, 3:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     1 S WALTHOURVILLE       31.76N  81.63W
08/13/2018                   LONG               GA   911 CALL CENTER

            WARNING POINT REPORTED TREE DOWN AT THOMPSON ROAD AND
            GRIFFIN ROAD.

&&

EVENT NUMBER CHS1800746

ETM
Local storm report, Aug 13, 4:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     FLEMINGTON              31.86N  81.56W
08/13/2018                   LIBERTY            GA   911 CALL CENTER

            WARNING POINT REPORTED TREE DOWN AT HIGHWAY 84 AND OLD
            SUNBURY ROAD.

&&

EVENT NUMBER CHS1800747

ETM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:53 PM EDTSpecial Weather StatementCHSChatham37 min
Aug 13, 2:23 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty97 min
Aug 13, 2:29 PM EDTSpecial Weather StatementCHSLiberty46 min
Aug 13, 3:07 PM EDTSpecial Weather StatementCHSLiberty, Long38 min
Aug 13, 3:19 PM EDTSpecial Weather StatementCHSLiberty41 min
Aug 13, 3:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long61 min
Aug 13, 3:48 PM EDTSpecial Weather StatementCHSLiberty12 min
Aug 13, 3:55 PM EDTSpecial Weather StatementCHSLiberty, McIntosh50 min
Aug 13, 5:13 PM EDTSpecial Weather StatementCHSMcIntosh47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.